4 doctors weighed in:

Do estrogen-free birth control pills cause or just exacerbate acne and body hair growth?

4 doctors weighed in
Dr. Ayman Shahine
Cosmetic Surgery
1 doctor agrees

In brief: PROGESTERONE ONLY OC

Yes it may happen because the body could metabolize the progestin in the birth control pills into an androgen, a male like hormone, which in turn can show the symptoms u mention.

In brief: PROGESTERONE ONLY OC

Yes it may happen because the body could metabolize the progestin in the birth control pills into an androgen, a male like hormone, which in turn can show the symptoms u mention.
Dr. Ayman Shahine
Dr. Ayman Shahine
Thank
Dr. Tahir Chauhdry
Obstetrics & Gynecology
1 doctor agrees

In brief: No

The exact opposite.
It increased sex hormone binding globulin. Therefore acne and hair growth is less.

In brief: No

The exact opposite.
It increased sex hormone binding globulin. Therefore acne and hair growth is less.
Dr. Tahir Chauhdry
Dr. Tahir Chauhdry
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors